Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jun 25, 2006, 6:43 PM MDT for Pueblo County, Colorado. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2006, 6:43 PM MDT (00:43 UTC)
- Expired
- Jun 26, 2006, 12:45 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:43 PM MDT | FLASH FLOOD | Beulah, CO | THE NORTH CREEK ROAD...OVER THE NORTH CREEK...WAS IMPASSABLE DUE TO THE NORTH CREEK FLOOD WATERS BEING 20-30 FEET OVER ITS BANKS. AN ESTIMATED 1 TO 3 INCHES OF RAINFALL FELL ALONG THE NORTH CREEK FROM BEULAH TO THE SOUTHERN PORTION OF THE MASON GULCH BURN SCAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1753 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPUB 260047 FFWPUB COC101-260645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 643 PM MDT SUN JUN 25 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS WARNING IS FOR THE SOUTHERN PART OF THE MASON GULCH BURN SCAR TO THE TOWN OF BEULAH. * UNTIL 1245 AM MDT... * AT 639 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM RAINFALL OVER THE WARNED AREA. NORTH CREEK ROAD IN BEULAH IS IMPASSABLE DUE TO FLOODING OF NORTH CREEK. DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF 1 TO 4 INCHES HAVE OVER THE SOUTHERN HALF OF THE MASON GULCH BURN SCAR AND DRAINAGE AREAS NORTH OF BEULAH. FLOOD WATERS ARE COLLECTING IN LOW LYING AREAS AND FLOOD PRONE STREETS AND INTERSECTIONS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER. LAT...LON 3801 10495 3807 10475 3818 10498 3816 10509 $$
1 follow-up statement
000 WGUS75 KPUB 260644 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1244 AM MDT MON JUN 26 2006 COC101-260655- PUEBLO CO- 1244 AM MDT MON JUN 26 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM MDT FOR WEST CENTRAL PUEBLO COUNTY... PUEBLO COUNTY SHERIFF REPORTS THAT NORTH CREEK IN BEULAH HAS RETURNED INTO ITS BANKS AND WATER IS NO LONGER ACROSS NORTH CREEK ROAD. PRECIPITATION IS NOT EXPECTED ACROSS THE REGION FOR THE REST OF TONIGHT...WHICH WILL ALLOW FOR THE FLASH FLOOD WARNING TO EXPIRE AT 1245 AM MDT. LAT...LON 3801 10495 3807 10475 3818 10498 3816 10509 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:11 PM MDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 25, 2:11 PM MDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 211 PM MDT SUN JUN 25 2006 .SHORT TERM... ...MAIN CONCERN IS TSRA RETURNING TO THE C AND SW MTNS AND ASSOCIATED FIRE WX CONCERNS... CURRENTLY...RIDGE ALOFT CONTINUES TO MOVE TO THE WEST...AND IS NOW LOCATED OVER C NEVADA. THIS IS ALLOWING MOISTURE TO WORK ITS WAY WEST INTO THE MTNS. RADAR AT THE NOON HOUR WAS INDICATING TSRA AS FAR W AS THE C MTNS AND E SLOPES OF THE SW MTNS. REST OF TODAY...DRIER AIR WILL SLOWLY WORK ITS FROM EAST TO WEST OVER THE PLAINS DECREASING THE CHANCE OF PRECIP ON THE FAR EAST PLAINS. BEST CHANCE OF POPS BY LATE THIS AFTERNOON WILL BE ON THE E FACING SLOPES OF THE MOUNTAINS...ESPECIALLY THE SANGRES AND PIKES PEAK/FRONT RANGE REGION. SINCE AMPLE LLVL MSTR IS STILL AVAILABLE ALONG WITH SOME SHEAR...A FEW STRONG STORMS WILL BE POSSIBLE MAINLY OVER THE FAR S SXNS OF THE SANGRES. TONIGHT...TSRA SHOULD CONTINUE INTO MID EVENING BEFORE GRADUALLY DYING OFF. SKIES SHOULD BECOME MOSTLY CLEAR AND IT SHOULD BE A REFRESHINGLY COOL NIGHT. WITH THE DEEPENING EASTERLY FLOW OVER THE INTERIOR MTNS...THE LWR LVL MSTR WILL CONTINUE TO INCREASE OVER THE HIGHER TRRN. TOMORROW...SHOULD SEE SCTD TSRA ALL AREAS OF THE HIER TRRN. WITH THE SJU MTNS...AND LESSER EXTENT THE C MTNS...IN DROUGHT CONDITIONS...AND ALONG W/COORD WITH NWS GJT...HAVE ISSUED A FIRE WX WATCH FOR THE SW AND C MTN REGION. THIS WATCH IS FOR DRY LTG...ESPECIALLY EARLY IN THE PERIOD. THIS LTG ACTIVITY WILL HAVE THE POTENTIAL TO START NEW FIRES...ESPECIALLY IN THE SW MTN REGION. ON THE PLAINS...PRECIP WILL BE RESTRICTED TO MAINLY THE I-25 CORRIDOR REGION WITH THE LLVL NE FLOW AND NW FLOW ALOFT. /HODANISH .LONG TERM... FORECAST CHALLENGE WILL BE TIMING OF SHORTWAVES AND SHALLOW COLD FRONT THROUGH THE SE PLAINS AND ITS AFFECT ON TEMPS/POPS... LARGE UPPER RIDGE REMAINS OVER THE WESTERN US WITH A TROF TO OUR EAST. THIS KEEPS SE CO UNDER NORTHWEST FLOW ALOFT THROUGH MUCH OF THE EXTENDED. LATEST MODELS HAVE SLOWED THE PROGRESS OF THE COLD FRONT INTO SE CO ON TUESDAY...WITH NAM-WRF INDICATING AXIS OF 50+ DEW POINTS REMAINING ACROSS NE/NRN KS. AHEAD OF THIS BOUNDARY...DEW POINTS ACROSS SE CO REMAIN IN THE 40S...AND EVEN THE MOUNTAINS HOLD ON TO ENOUGH LOW LVL MOISTURE TO WARRANT ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS. WITH THE LOWER DEW POINTS...CAPES RANGE FROM 200-1000 J/KG WITH THE HIGHEST READINGS OVER THE MOUNTAINS. 0-6 KM BULK SHEARS REMAIN AROUND 20-30KTS SO NOT ANTICIPATING MUCH IN THE WAY OF SEVERE THUNDERSTORMS...THOUGH COULDNT RULE OUT AN ISOLATED PULSE SEVERE STORM OVER THE MOUNTAINS PRODUCING PENNY SIZE HAIL. A MORE DISTINCT SHORTWAVE PROGGED TO MOVE ACROSS CO ON WEDNESDAY...MEANWHILE SHALLOW COLD FRONT BACKDOORS INTO SE CO TUESDAY NIGHT/EARLY WEDNESDAY. SE LOW LVL FLOW ADVECTS UPPER 40S TO LOWER 50 DEW POINTS BACK INTO THE SE PLAINS...THUS CAPES AND BULK SHEARS SHOULD BE HIGHER. CHALLENGE THIS DAY WILL BE HOW MUCH STABILIZATION WILL OCCUR BEHIND THE FRONT. NAM-WRF NOT SHOWING MUCH CIN ACROSS THE SE PLAINS...AND WITH SHORTWAVE MOVING THROUGH...SHOULD BE ABLE TO OVERCOME WHAT MEAGER CIN IS LEFT. THUS...KEPT ISOLATED POPS RAMPING UP TO SCATTERED IN THE AFTN ACROSS THE SE PLAINS. OUT WEST...LOW LVL MOISTURE HANGS IN ALLOWING ISOLATED TO SCATTERED AFTN THUNDERSTORMS TO REDEVELOP DURING THE AFTERNOON. UPPER RIDGE SHIFTS EASTWARD FOR FRIDAY THROUGH SUNDAY...WHICH SHOULD RESULT IN A WARMING AND DRYING TREND...ESPECIALLY FOR THE WESTERN HALF OF THE FORECAST AREA. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR COZ220-COZ223. && 34/31
Hazardous weather outlook, Jun 25, 6:48 AM MDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 648 AM MDT SUN JUN 25 2006 COZ058>089-093>099-261300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 648 AM MDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MOUNTAINS AND IMMEDIATE ADJACENT PLAINS EARLY THIS AFTERNOON. STORMS WHICH DO DEVELOP WILL LIKELY REMAIN ANCHORED TO THE HIGHER TERRAIN AS THEY MOVE SOUTH THROUGH THE EARLY EVENING WITH NORTHERLY STEERING FLOW IN THE MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS TO AROUND 40 MPH...ALONG WITH LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. HAIL TO AROUND 1/2 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS AROUND 40 MPH...AND SOME OF THE STRONGER STORMS COULD PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE AFTER AFTER 1 PM...MAINLY ACROSS THE MOUNTAINS AND HIGH MOUNTAIN VALLEYS.
In the hours before
Local storm report, Jun 25, 4:22 PM MDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
422 PM MDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL PUEBLO 38.26N 104.62W
06/25/2006 M1.00 INCH PUEBLO CO PUBLIC
&&
METZELocal storm report, Jun 25, 4:42 PM MDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
442 PM MDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL PUEBLO 38.26N 104.62W
06/25/2006 M0.75 INCH PUEBLO CO AMATEUR RADIO
&&
METZELocal storm report, Jun 25, 4:51 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
451 PM MDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 3 NNE PUEBLO 38.30N 104.59W
06/25/2006 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0418 PM HAIL PUEBLO 38.26N 104.62W
06/25/2006 M1.00 INCH PUEBLO CO PUBLIC
0420 PM HAIL PUEBLO 38.26N 104.62W
06/25/2006 M0.75 INCH PUEBLO CO AMATEUR RADIO
&&
MNThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:25 AM MDT | Red Flag Warning | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 16 hr |
| Jun 26, 3:20 PM MDT | Tornado Warning | PUB | Alamosa, Costilla | 25 min |
| Jun 26, 3:42 PM MDT | Tornado Warning | PUB | Costilla | 19 min |
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.